Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 293, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 27, 2021, 12:48 PM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 12:48 PM CDT (17:48 UTC)
- Expired
- Aug 27, 2021, 2:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 156 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WHUS54 KMOB 271748
SMWMOB
GMZ670-271915-
/O.NEW.KMOB.MA.W.0293.210827T1748Z-210827T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1248 PM CDT Fri Aug 27 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 215 PM CDT.
* At 1248 PM CDT, a strong thunderstorm was located 48 nm south of
Oriskany Reef, or 65 nm south of Pensacola Pass, moving northwest
at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2966 8766 2980 8733 2946 8713 2932 8712
2932 8723 2931 8734
TIME...MOT...LOC 1748Z 148DEG 19KT 2925 8714
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 6:37 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 27, 6:37 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
637 AM CDT Fri Aug 27 2021
.UPDATE...Did a quick update to grids and forecast for the early
part of the extended term, specifically for the Monday and Monday
night period. Bumped up PoPs to likely and categorical for that
time frame to better match surrounding offices. Still high moisture
levels indicate a continued threat of widespread rain. Otherwise,
no changes to previously released morning forecast package. /12
&&
.PREV DISCUSSION... /issued 614 AM CDT Fri Aug 27 2021/
NEAR TERM UPDATE /Now Through Saturday/...Upper level ridging
slowly builds in to the southeastern U.S. through Saturday as weak
upper level troughing begins to dig into the north-central U.S.
Saturday. At the surface, high pressure resides over the eastern
U.S. and what is currently Tropical Storm Ida will have transmitted
Cuba and entered the central Gulf of Mexico through Saturday
evening. In the mean time, weak upper level disturbances round the
southern periphery of our upper level ridge, and will continue to
bring us heightened rain/storm chances through the near term period.
A very convectively active marine zone early this morning will
gradually transition northwest into coastal counties over the next
few hours, resulting in a scattered to numerous coverage of showers
and thunderstorms. Forecast guidance seems most enthused about
coverage over southeastern MS into far southwestern AL through early
afternoon. Coverage should gradually diminish as we go into the
evening hours as showers and storms propagate inland.
We get a brief break in convection Friday night into Saturday
morning before the moisture surge with Ida starts to stream in,
enhancing shower and thunderstorm coverage through Saturday
afternoon and evening. Given high PWATs in the 2.2 to 2.4 inch
range, very heavy rainfall can be expected with any thunderstorms.
Some nuisance flash flooding can not be ruled out in thunderstorms
today and Saturday. MM/25
AVIATION...
12Z issuance...Showers and thunderstorms presently offshore should
move onshore by mid morning. VFR conditions prevail outside of
this activity, but expect temporary reductions in ceilings and
visibility to MVFR/IFR as these pass through the afternoon hours.
By tonight, showers and storms decrease in coverage and should
remain at best isolated. This will allow for VFR conditions to
once again prevail for the region. MM/25
PREV DISCUSSION... /issued 544 AM CDT Fri Aug 27 2021/
NEAR TERM UPDATE /Now Through Saturday/...Upper level ridging
slowly builds in to the southeastern U.S. through Saturday as weak
upper level troughing begins to dig into the north-central U.S.
Saturday. At the surface, high pressure resides over the eastern
U.S. and what is currently Tropical Storm Ida will have transmitted
Cuba and entered the central Gulf of Mexico through Saturday
evening. In the mean time, weak upper level disturbances round the
southern periphery of our upper level ridge, and will continue to
bring us heightened rain/storm chances through the near term period.
A very convectively active marine zone early this morning will
gradually transition northwest into coastal counties over the next
few hours, resulting in a scattered to numerous coverage of showers
and thunderstorms. Forecast guidance seems most enthused about
coverage over southeastern MS into far southwestern AL through early
afternoon. Coverage should gradually diminish as we go into the
evening hours as showers and storms propagate inland.
We get a brief break in convection Friday night into Saturday
morning before the moisture surge with Ida starts to stream in,
enhancing shower and thunderstorm coverage through Saturday
afternoon and evening. Given high PWATs in the 2.2 to 2.4 inch
range, very heavy rainfall can be expected with any thunderstorms.
Some nuisance flash flooding can not be ruled out in thunderstorms
today and Saturday. MM/25
SHORT TERM /Saturday night Through Sunday night/...Tropical Storm
Ida is going to be the main focus of the short term period. Ida is
presently located just north of Grand Cayman, moving northwest
towards the southwestern portion of Cuba. Ida will be transiting
the central Gulf of Mexico at the beginning of the short term period
Saturday night, likely as a hurricane. The track of Ida has become
clearer, and generally south-central into southeastern LA looks to
be the favored region for a landfall. There remains the potential
for additional shifts in track as Ida's near-term intensity,
strength of the upper level ridge, and strength of the eventual
north-central U.S. trough will play key roles in Ida's future. These
details should be figured out today with the assistance of hurricane
hunter reconnaissance data in their low level and upper air missions
this morning and afternoon. It is extremely important to NOT focus
on the exact path of the storm as impacts will reach far away from
the hurricane and outside of the forecast cone. These impacts will
be discussed below in detail for our area:
Tropical Storm Watch: A Tropical Storm Watch remains in effect for
the potential of tropical storm conditions during the short term
period. This is in place for far southeastern MS into far
southwestern AL and the marine waters. These will likely be upgraded
to warnings later today.
Storm Surge Watch: Ida will bring a high storm surge with it,
necessitating storm surge watches for the Mississippi Sound and
Mobile Bay for a 3 to 5 foot storm surge. This will likely be
upgraded to a storm surge warning later today. East of the watch
area through the Florida Panhandle, a coastal flood advisory is in
effect for up to two feet of anticipated water rise.
A High risk of Rip Currents goes into effect late Saturday evening
through late Monday night. Large swell height and periods will
foster the development of rip currents, along with strong onshore
winds.
Heavy rainfall is expected Sunday into Sunday night, and will
continue into the extended period. While it is too early at the
moment to issue a flash flood watch, one will likely become
necessary for southeastern MS into southwestern AL. Generally
anticipating storm total rainfall to be between 4 to 8 inches,
locally higher. This is particularly the case for southeastern MS.
The tornado threat will also begin to increase Sunday across
southeastern MS and far southwestern AL as the right front quadrant
outerbands of Ida begin to move into the area. The exact extent of
this threat will become clearer as we move forward in time.
In summary, a multitude of hazards will impact the area during the
short term period as Ida moves into Louisiana. Variations in the
track and intensity of Ida will have implications on the extent of
impacts to southeastern MS and southwestern AL/FL panhandle. Pay
close attention to any updates from the National Hurricane Center.
MM/25
EXTENDED TERM /Monday Through Thursday/...Conditions during the
beginning of the period will continue to be driven by IDA, which per
the latest NHC track is expected to have made landfall along the
northern Gulf late Sunday night. The system is expected to track
further inland through Tuesday and begin lifting slowly to the
northeast, with very high amounts of tropical moisture remaining
over the forecast area. This situation will continue to support
likely to categorical PoPs through Tuesday, then PoPs trend downward
to chance to good chance by Thursday as a typical summertime diurnal
convective cycle returns to the area. A potential for locally heavy
rainfall will continue through at least Monday, and mainly over the
western half of the area, although this is highly dependent on the
eventual track of IDA. A Flash Flood Watch will likely be necessary
for at least a portion of the forecast area early next week. A high
risk of rip currents will continue for Monday. Highs on Monday will
be moderated by the anticipated high coverage of precipitation, and
range from the lower 80s over southeast Mississippi to the mid to
upper 80s further to the east. Daytime highs then trend toward the
lower 90s by Thursday. Lows will be in the lower to mid 70s, with
the warmer overnight temperatures typically near the coast. /12
MARINE...Moderate southeast to east flow is expected to persist
into the weekend. Small craft exercise caution conditions will
continue through today, at least for the Gulf waters. Southeast
winds will then increase this weekend to be strong due to the
approach of Ida. Seas will gradually build through Friday, then
increase rapidly this weekend in response to Ida. Please visit
the National Hurricane Center's page for further details on Ida.
MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Watch for ALZ261>266.
High Rip Current Risk from Saturday evening through late Monday
night for ALZ265-266.
Storm Surge Watch for ALZ263>266.
FL...High Rip Current Risk from Saturday evening through late Monday
night for FLZ202-204-206.
Coastal Flood Advisory from 7 PM Saturday to 7 PM CDT Monday for
FLZ202-204-206.
MS...Tropical Storm Watch for MSZ078-079.
GM...Small Craft Advisory from 7 PM Saturday to 7 PM CDT Monday for
GMZ634>636-655.
Tropical Storm Watch for GMZ630>633-650-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Aug 27, 8:08 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
808 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM MARINE TSTM WIND 3 E ORIOLE BEACH 30.37N 87.05W
08/27/2021 M41 MPH GMZ634 FL AWOS
SANTA ROSA SOUND WEATHERFLOW STATION
MEASURES 41MPH WIND GUST FROM THUNDERSTORMS.
&&
MMSpecial weather statement, Aug 27, 8:10 AM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 AM CDT Fri Aug 27 2021
ALZ264-266-FLZ201>204-271400-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
810 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southeastern Baldwin,
central Santa Rosa and south central Escambia Counties through 900 AM
CDT...
At 809 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Navarre to 3 miles southeast of Warrington to
22 miles southwest of Pensacola Beach. Movement was northwest at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Milton, Goulding, Bagdad, Lillian, Myrtle Grove, Navarre, Perdido
Beach, Point Baker, Pea Ridge, Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8745 3081 8695 3041 8680 3033 8719
3033 8720 3044 8688 3060 8702 3057 8700
3044 8709 3058 8718 3043 8717 3037 8732
3033 8727 3032 8721 3032 8755 3027 8758
TIME...MOT...LOC 1309Z 151DEG 20KT 3043 8690 3034 8724 3003 8729
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 27, 9:01 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
901 AM CDT Fri Aug 27 2021
ALZ264-266-271500-
Baldwin Coastal AL-Baldwin Central AL-
901 AM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Baldwin
County through 1000 AM CDT...
At 900 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bon Secour, or 4 miles southwest of Foley, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairhope, Foley, Point Clear, Magnolia Springs and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 8770 3026 8769 3026 8777 3030 8773
3029 8775 3036 8783 3039 8783 3039 8781
3041 8782 3039 8785 3038 8784 3038 8787
3041 8791 3047 8792 3048 8794 3053 8791
3041 8759 3025 8765
TIME...MOT...LOC 1400Z 106DEG 18KT 3035 8771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:29 PM CDT | Storm Surge Watch | MOB | Baldwin, Mobile | 42 hr |
| Aug 26, 10:29 PM CDT | Tropical Storm Watch | MOB | Baldwin, Mobile, Washington | 36 hr |
| Aug 26, 11:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 26, 11:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 2:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 3:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 27, 4:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 27, 5:09 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 5 days |
| Aug 27, 5:09 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 6 days |
| Aug 27, 5:09 AM CDT | Small Craft Advisory | MOB | 5 days | |
| Aug 27, 5:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 27, 5:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 27, 6:55 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 27, 7:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Aug 27, 9:01 AM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| Aug 27, 9:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Aug 27, 12:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 12:13 PM CDT | High Surf Warning | MOB | Baldwin, Mobile | 4 days |
| Aug 27, 12:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 27, 1:38 PM CDT | Special Marine Warning | MOB | 66 min | |
| Aug 27, 2:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 27, 2:09 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 27, 3:23 PM CDT | Special Marine Warning | MOB | 67 min | |
| Aug 27, 3:47 PM CDT | Special Weather Statement | MOB | Mobile | 28 min |
| Aug 27, 4:40 PM CDT | Tropical Storm Warning | MOB | Baldwin, Mobile, Washington | 72 hr |
| Aug 27, 5:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Aug 27, 8:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
| Aug 27, 4:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.